U.S. doctors online nowAsk doctors free
United Kingdom (Great Britain)
A 48-year-old male asked:

i have started to use bcaa's in powder form during my workouts. are there any side effects? i am getting some joint pain and really bad constipation

1 doctor answer3 doctors weighed in
Dr. Ronald Kline
Specializes in Colon and Rectal Surgery
Proper fluid intake: Bcaa are isolated Amino Acids and they can cause constipation. Watch fluids especially around training sessions. You need to take in extra fluids since the aa's tend to harden the stool. I haven't heard of their causing joint pain. Try adding omega fish oils to see if this eases the joint problem. Also try lifting lighter for a while.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Aug 1, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.